Table of Contents Author Guidelines Submit a Manuscript
Journal of Applied Mathematics
Volume 2018, Article ID 3420528, 8 pages
https://doi.org/10.1155/2018/3420528
Research Article

A Stochastic TB Model for a Crowded Environment

Department of Mathematics and Applied Mathematics, University of the Western Cape, Private Bag X17, Bellville 7535, South Africa

Correspondence should be addressed to Peter Witbooi; az.ca.cwu@ioobtiwp

Received 19 February 2018; Accepted 12 May 2018; Published 13 June 2018

Academic Editor: Zhidong Teng

Copyright © 2018 Sibaliwe Maku Vyambwera and Peter Witbooi. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. May 2017, http://www.who.int/tb/publications/global-report/gtbr2016-executive-summary.pdf.
  2. B. Buonomo and D. Lacitignola, “Analysis of a tuberculosis model with a case study in Uganda,” Journal of Biological Dynamics, vol. 4, no. 6, pp. 571–593, 2010. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  3. A. Ssematimba, J. Y. Mugisha, and L. S. Luboobi, “Mathematical models for the dynamics of tuberculosis in density-dependent populations: the case of internally displaced peoples' camps (IDPCs) in Uganda,” Journal of Mathematics and Statistics, vol. 1, no. 3, pp. 217–224, 2005. View at Publisher · View at Google Scholar · View at MathSciNet
  4. May 2017, http://www.prisonstudies.org/highest-to-lowest/prison-population-total?field-region-taxonomy-tid=All.
  5. C. Castillo-Chavez and Z. Feng, “To treat or not to treat: the case of tuberculosis,” Journal of Mathematical Biology, vol. 35, no. 6, pp. 629–656, 1997. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  6. J. P. Aparicio, A. F. Capurro, and C. Castillo-Chavez, “Transmission and dynamics of tuberculosis on generalized households,” Journal of Theoretical Biology, vol. 206, no. 3, pp. 327–341, 2000. View at Publisher · View at Google Scholar · View at Scopus
  7. N. Bacaër, R. Ouifki, C. Pretorius, R. Wood, and B. Williams, “Modeling the joint epidemics of TB and HIV in a South African township,” Journal of Mathematical Biology, vol. 57, no. 4, pp. 557–593, 2008. View at Publisher · View at Google Scholar · View at MathSciNet
  8. April 2016, http://www.who.int/mediacentre/factsheets/fs104/en/.
  9. Z. Feng, C. Castillo-Chavez, and A. Capurro, “A model for tuberculosis with exogeneous reinfection,” Theoretical Population Biology, vol. 57, pp. 235–247, 2000. View at Publisher · View at Google Scholar
  10. P. Witbooi and S. M. Vyambwera, “A model of population dynamics of TB in a prison system and application to South Africa,” BMC Research Notes, vol. 10, no. 1, article no. 643, 2017. View at Publisher · View at Google Scholar · View at Scopus
  11. P. J. Witbooi, “An SEIRS epidemic model with stochastic transmission,” Advances in Difference Equations, Paper No. 109, 16 pages, 2017. View at Publisher · View at Google Scholar · View at MathSciNet
  12. Q. Yang and X. Mao, “Extinction and recurrence of multi-group SEIR epidemic models with stochastic perturbations,” Nonlinear Analysis: Real World Applications, vol. 14, no. 3, pp. 1434–1456, 2013. View at Publisher · View at Google Scholar · View at MathSciNet
  13. P. J. Witbooi, G. E. Muller, and G. J. Van Schalkwyk, “Vaccination control in a stochastic SVIR epidemic model,” Computational and Mathematical Methods in Medicine, Article ID 271654, Art. ID 271654, 9 pages, 2015. View at Publisher · View at Google Scholar · View at MathSciNet
  14. P. J. Witbooi, “Stability of an SEIR epidemic model with independent stochastic perturbations,” Physica A: Statistical Mechanics and its Applications, vol. 392, no. 20, pp. 4928–4936, 2013. View at Publisher · View at Google Scholar · View at MathSciNet
  15. Z. Liu, “Dynamics of positive solutions to SIR and SEIR epidemic models with saturated incidence rates,” Nonlinear Analysis: Real World Applications, vol. 14, no. 3, pp. 1286–1299, 2013. View at Publisher · View at Google Scholar · View at MathSciNet
  16. A. Lahrouz, L. Omari, and D. Kiouach, “Global analysis of a deterministic and stochastic nonlinear SIRS epidemic model,” Nonlinear Analysis: Modelling and Control, vol. 16, no. 1, pp. 59–76, 2011. View at Google Scholar · View at MathSciNet
  17. April 2016, http://www.prisonstudies.org/country/southafrica.
  18. June 2016, http://judicialinsp.dcs.gov.za/Annualreports/annualreport.asp.
  19. Regan Jules-Macquet, The State of South African Prisons, NICRO Public Education Series, Pretoria, South Africa, 1st edition edition, 2014.
  20. June 2016, http://www.dailymaverick.co.za/article/2013-07-01-the-losing-battle-against-tb-in-prisons/.
  21. July 2016, https://www.tbfacts.org/tb-statistics-south-africa/.
  22. J. V. Ershova, L. J. Podewils, E. Bronner, H. G. Stockwell, S. Dlamini, and L. D. Mametja, “Evaluation of adherence to national treatment guidelines among tuberculosis patients in three provinces of South Africa,” South African Medical Journal, vol. 104, no. 5, pp. 362–368, 2014. View at Publisher · View at Google Scholar · View at Scopus
  23. L. Wang, H. Huang, A. Xu, and W. Wang, “Stochastic extinction in an SIRS epidemic model incorporating media coverage,” Abstract and Applied Analysis, vol. 2013, Article ID 891765, 2013. View at Publisher · View at Google Scholar · View at Scopus
  24. D. Jiang, J. Yu, C. Ji, and N. Shi, “Asymptotic behavior of global positive solution to a stochastic SIR model,” Mathematical and Computer Modelling, vol. 54, no. 1-2, pp. 221–232, 2011. View at Publisher · View at Google Scholar · View at MathSciNet
  25. B. Øksendal, Stochastic Differential Equations, An Introduction with Applications, Springer-Verlag, Heidelberg New York, USA, 2000. View at Publisher · View at Google Scholar · View at MathSciNet